MAUDE Adverse Event Report: BTG YOKNEAM ICESPHERE 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESPHERE 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3560
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via literature that a venous thrombosis occurred post-cryoablation treatment, requiring medication.The cryoablation was performed using a visual ice console and two icesphere needles under local anesthesia and computed tomography (ct) fluoroscopy guidance.The two adjacent renal cell carcinomas (rcc) were ablated simultaneously in two freezing cycles (10 and 12 min), with 2 min of passive thawing in between.After each cycle, the operator confirmed that the target was within a low-attenuation area, known as an ice-ball, on ct scan with sufficient circumferential ablation margin.Some of the liver parenchyma was included in the ice-ball, but the procedure was carried out without any immediate complications.On day 2 post-cryoablation, contrast-enhanced ct revealed a thrombus in the portal vein in segment 6 near the ablated liver parenchyma, and oral anticoagulant therapy (edoxaban, 60 mg/day) was initiated.The patient was discharged on day 4 post-cryoablation without any sequelae, and a follow-up contrast-enhanced ct performed 6 weeks later revealed the resolution of the portal vein thrombus.
 
Additional Manufacturer Narrative
B3: event date was not provided so the publication date was used kawabata, t., iguchi, t., matsui, y., tomita, k., uka, m., umakoshi, n., and hiraki, t.(2024).Portal venous thrombosis after percutaneous cryoablation for renal cell carcinoma.

Brand Name
ICESPHERE 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
GALIL MEDICAL LTD.
tavor building 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20016280
Report Number2124215-2024-50248
Device Sequence Number21001432
Product Code GEH
UDI-Device Identifier07290104830945
UDI-Public07290104830945
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFPRPR3560
Device Catalogue NumberFPRPR3560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale